MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL SOFT; EMBOLIZATION COIL
Model Number 180208HC-S-V-A
Medical Device Problem Codes Detachment Of Device Component (1104); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device involved in this event has not been returned for evaluation.Following completion of the investigation, a follow-up medwatch will be submitted.(b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during the coil embolization treatment of a lmca (left main coronary artery), the last coil was positioned within the aneurysm sac.Upon deployment, the coil failed to detach.An attempt was made to remove the coil however, this was unsuccessful due to the coil mass.Multiple detachment attempts were made using the v-grip controllers.On the 11th attempt, the coil detached, however aneurysm perforation occured causing bleeding.Remedial action taken: pharmaceutical coma with full monitoring.No additional information has been provided.

Brand Name
MICROPLEX HELICAL SOFT
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5787699
Report Number2032493-2016-00161
Device Sequence Number13620584
Product Code HCG
UDI-Device Identifier00811425025895
UDI-Public(01)00811425025895(11)160228(17)210228(10)160228V7
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2021
Device Model Number180208HC-S-V-A
Device Lot Number160228V7
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2016
Initial Report FDA Received Date07/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age45 YR
Patient Weight65